MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7208V
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record were reviewed, preliminary there were no nonconformance related to this lot.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: had a complication involving a micro-introducer.The sheath broke off at the hub and slid down into the right external iliac vein.Had to terminate the ep procedure and a vascular surgeon had to take the patient to the or and do a cutdown to get the remaining part of the sheath out of the patient.Patient recovered well after cutdown procedure.
 
Event or Problem Description
Medsun report uf/importer report# 1300060000-2020-8021 recieved on 07jan2021.Describe the event or problem: obtaining femoral venous access in the ep lab per protocol with vsi micro-introducer kit (ref# (b)(4); loti675840).While technician was exchanging micro wire for larger wire the micro sheath broke at the hub, leaving about 7cm of the micro sheath in the pt's vein and/or subcutaneous tissue.An attempt was made by provider to grab the sheath with hemostats but he was unable to retrieve it.Dr.Arrives to attempt to remove the sheath after cutting down the skin.He was unsuccessful in doing so.He is now going to move the patient to the or to perform a deeper cut down to remove the sheath.Prior to ablation being performed a small sheath broke, such that the major length of the sheath was in the right external iliac vein.Attempts to remove the sheath by exploring subcutaneously were unsuccessful and fluoroscopy of the sheath demonstrated movement with the cardiac cycle suggesting an intravascular location.The patient subsequently underwent right external iliac venous dissection and venotomy with retrieval of the sheath by dr.The patient was monitored overnight and has remained hemodynamically stable.The patient will be discharged home in stable condition with plans to follow up with dr.To reschedule her ablation at a later time.Dr.Will arrange post-operative wound follow-up within 2 weeks.
 
Additional Manufacturer Narrative
One unit of mik was returned for investigation.A returned product evaluation was completed and sheath separation from the hub was confirmed.The failure noted on the returned unit is likely due to manufacturing/process deficiency.The probable cause is the sheath tubing was not seated in the correct position on the core pin by the manufacturing assembler during hub molding.An internal corrective action has been issued and closed to address this issue.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11010748
Report Number2134812-2020-00098
Device Sequence Number11886357
Product Code DYB
UDI-Device Identifier10841156102685
UDI-Public(01)10841156102685
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model Number7208V
Device Catalogue Number7208V
Device Lot Number675840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight59